Wild quotients of products of curves. (English) Zbl 1401.14023

Let \(k\) be an algebraically closed field of characteristic \(p>0\) and \(X_1, X_2\) be two smooth proper connected curves. Let \(\sigma_i: X_i\to X_i\) be an automorphism of order \(p\) and denote by \(\sigma\) the automorphism \(\sigma_1\times \sigma_2: X_1\times X_2\to X_1\times X_2=:Y\). It is proved that the graph of the resolution of any singularity of \(Y/\langle\sigma \rangle\) is a star-shaped graph with three terminal chains when \(X_2\) is an ordinary curve of positive genus. The intersection matrix of the resolution has determinant \(\pm p^2\). The singularity is rational. It is proved that for any \(s>0\) not divisible by \(p\) there are resolution graphs of wild \(\mathbb{Z}/p\mathbb{Z}\) quotient singularities with one node, \(s+2\) terminal chains and intersection matrix having determinant \(\pm p^{s+1}\).


14B05 Singularities in algebraic geometry
14G20 Local ground fields in algebraic geometry
14E15 Global theory and resolution of singularities (algebro-geometric aspects)
14H20 Singularities of curves, local rings
13H15 Multiplicity theory and related topics
14J17 Singularities of surfaces or higher-dimensional varieties
Full Text: DOI


[1] Artin, M, Wildly ramified \({\mathbf{Z}}/2\) actions in dimension \(2\), Proc. Amer. Math. Soc., 52, 60-64, (1975) · Zbl 0315.14015
[2] Artin, M, On isolated rational singularities of surfaces, Amer. J. Math., 88, 129-136, (1966) · Zbl 0142.18602
[3] Artin, M, Algebraization of formal moduli: II. existence of modifications, Ann. Math., 91, 88-135, (1970) · Zbl 0177.49003
[4] Berman, A., Plemmons, R.J.: Nonnegative Matrices in the Mathematical Sciences. Computer Science and Applied Mathematics. Academic Press, New York (1979) · Zbl 0484.15016
[5] Dolgachev, I; Keum, J, Wild \(p\)-cyclic actions on \(K3\)-surfaces, J. Algebraic Geom., 10, 101-131, (2001) · Zbl 1044.14015
[6] Halle, LH, Stable reduction of curves and tame ramification, Math. Z., 265, 529-550, (2010) · Zbl 1195.14011
[7] Ito, H; Schröer, S, Wild quotient surface singularities whose dual graphs are not star-shaped, Asian J. Math., 19, 951-986, (2015) · Zbl 1333.14007
[8] Katsura, T.: On Kummer surfaces in characteristic \(2\). In: Masayoshi, N. (ed.) Proceedings of the International Symposium on Algebraic Geometry, pp. 525-542. Kinokuniya Book Store, Tokyo (1978) · Zbl 0527.14012
[9] Keum, J, Wild \(p\)-cyclic actions on smooth projective surfaces with \(p_g=q=0\), J. Algebra, 244, 45-58, (2001) · Zbl 1051.14048
[10] Liu, Q.: Algebraic Geometry and Arithmetic Curves. Oxford Graduate Texts in Mathematics, vol. 6. Oxford University Press, Oxford (2002). Translated from the French by R. Erné · Zbl 0996.14005
[11] Lorenzini, DJ, Arithmetical graphs, Math. Ann., 285, 481-501, (1989) · Zbl 0662.14008
[12] Lorenzini, D, Groups of components of Néron models of Jacobians, Compositio Math., 73, 145-160, (1990) · Zbl 0737.14008
[13] Lorenzini, D.: Reduction of points in the group of components of the Néron model of a Jacobian. J. reine angew. Math. 527, 117-150 (2000) · Zbl 0983.14022
[14] Lorenzini, D, Models of curves and wild ramification, Pure Appl. Math. Q., 6, 41-82, (2010) · Zbl 1200.14052
[15] Lorenzini, D, Wild quotient singularities of surfaces, Math. Zeit., 275, 211-232, (2013) · Zbl 1309.14003
[16] Lorenzini, D, Wild models of curves, Algebra Number Theory, 8, 331-367, (2014) · Zbl 1332.14029
[17] Lorenzini, D., Schröer, S.: Resolutions of wild cyclic quotient singularities (in preparation) · Zbl 1051.14048
[18] Mitsui, K.: Quotient singularities of products of two curves. Preprint (2017)
[19] Peskin, BR, On rings of invariants with rational singularities, Proc. Amer. Math. Soc., 87, 621-626, (1983) · Zbl 0527.14012
[20] Shioda, T, Kummer surfaces in characteristic \(2\), Proc. Japan Acad., 50, 718-722, (1974) · Zbl 0332.14015
[21] Subrao, D, The \(p\)-rank of Artin-Schreier curves, Manuscripta Math., 16, 169-193, (1975) · Zbl 0321.14017
[22] Tomari, M; Watanabe, K, Filtered rings, filtered blowing-ups and normal two-dimensional singularities with “star-shaped ”resolution, Publ. Res. Inst. Math. Sci., 25, 681-740, (1989) · Zbl 0725.13003
[23] Tomaru, T, On Gorenstein surface singularities with fundamental genus \(p_f⩾ 2\) which satisfy some minimality conditions, Pacific J. Math., 170, 271-295, (1995) · Zbl 0848.14017
[24] Viehweg, E.: Invarianten der degenerierten Fasern in lokalen Familien von Kurven. J. reine angew. Math. 293(294), 284-308 (1977) · Zbl 0349.14017
[25] Winters, GB, On the existence of certain families of curves, Amer. J. Math., 96, 215-228, (1974) · Zbl 0334.14004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.